Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 52, NWS Cleveland, OH

October 28, 2016

NWS Cleveland, OH issued this small craft advisory at Oct 28, 2016, 9:49 PM EDT. It took effect at Oct 29, 2016, 4:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2016, 9:49 PM EDT (01:49 UTC)
In effect from
Oct 29, 2016, 4:00 AM EDT
Expired
Oct 29, 2016, 8:00 PM EDT
In force
16 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

522 
WHUS71 KCLE 290149
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EDT FRI OCT 28 2016


LEZ144>149-291000-
/O.NEW.KCLE.SC.Y.0052.161029T0800Z-161030T0000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
949 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY. 

* WINDS...SOUTH WINDS 10 TO 20 KNOTS WILL TURN SOUTHWEST AND
  INCREASE TO 15 TO 25 KNOTS OVERNIGHT. WINDS 15 TO 25 KNOTS WILL
  CONTINUE FROM THE WEST TO SOUTHWEST ON SATURDAY.

* WAVES/SEAS...WAVES WILL INCREASE TO 3 TO 5 FEET LATE TONIGHT AND
  INCREASE TO 4 TO 6 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
255 
WHUS71 KCLE 290811
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
411 AM EDT SAT OCT 29 2016



LEZ144>149-291615-
/O.CON.KCLE.SC.Y.0052.000000T0000Z-161030T0000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
411 AM EDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE TODAY THEN
  SHIFT TO THE WEST AND DECREASE TO 15 KNOTS OR LESS THIS EVENING. 

* WAVES...WAVES WILL INCREASE TO 3 TO 6 FEET TODAY THEN DECREASE
  TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
325 
WHUS71 KCLE 291432
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1032 AM EDT SAT OCT 29 2016

LEZ144>149-292245-
/O.CON.KCLE.SC.Y.0052.000000T0000Z-161030T0000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1032 AM EDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WILL CONTINUE TODAY THEN SHIFT
  TO THE WEST AND DECREASE TO 15 KNOTS OR LESS THIS EVENING. 

* WAVES...WAVES WILL INCREASE TO 3 TO 6 FEET TODAY THEN DECREASE 
  TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
788 
WHUS71 KCLE 291932
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT SAT OCT 29 2016

LEZ144>147-292045-
/O.CAN.KCLE.SC.Y.0052.000000T0000Z-161030T0000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-
332 PM EDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LEZ148-149-300000-
/O.CON.KCLE.SC.Y.0052.000000T0000Z-161030T0000Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
332 PM EDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET LATER
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 9:43 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 28, 9:43 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
943 PM EDT Fri Oct 28 2016

.SYNOPSIS...
A warm front will move across the forecast area Saturday.  A cold
front will drop across the Great Lakes Region Sunday. High pressure
will build over the Ohio Valley on Monday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Warm air advection is occurring around the area to offset the
diurnal temp drop. High clouds will continue to stream over the
forecast area overnight but skies should remain mostly clear to
partly cloudy.

Temperatures will fall a little the first part of the night then
remain steady or rise slightly as a south wind develops and starts
to increase.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
Strong warm advection will occur on Saturday.  All guidance
temperatures have readings in the 70s for Saturday with upper 60s in
NW PA.  The cold front will begin to approach the forecast area from
the north Saturday night.  It is possible a few showers could reach
parts of extreme NE OH and NW PA in the late afternoon.  I will
leave the current low chance pops for this time frame in the
forecast.  Probability of precipitation will increase Saturday night
as the front gets closer.  The bulk of the precipitation is likely
to arrive after midnight.  Low chance for thunder Saturday night and
Sunday but I will leave the mention out at this time.  Precipitation
will likely be widespread Sunday morning and the early part of the
afternoon.  Upper level short wave and surface front will move east
of the area after 18z.  This should bring an end to the
precipitation.  I will gradually decrease pops in the late afternoon
and evening and end all precipitation after 00z Monday.  High
pressure will build over the forecast area on Monday.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Another very warm and breezy day is expected on Tuesday as low
pressure moves from the Upper Great Lakes to Central Ontario. The
front associated with this area of low pressure may drift into the
region and become the path for the next ripple of low pressure that
will arrive Wednesday night. This is when chances for showers will
increase. The showers will gradually end from west to east on
Thursday with cooler temperatures in its wake.

Tuesday will be very warm with highs well into the 70s. Slightly
cooler on Wednesday with highs in the 60s to around 70. Rain cooled
air on Thursday will keep highs in the upper 50s to lower 60s.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
High pressure east of the area will continue east and allow a warm
front to move through during the overnight hours. Winds in the
warm sector will increase but much of this increase will remain
above a developing low level inversion at least overnight. This
will increase the likelihood of low level wind shear beginning
about 06z in the west and around 9-12z east. Expecting VFR
conditions otherwise through the night although mid and high level
moisture will be on the increase. Saturday models show sufficient
moisture for a mid level broken deck around 5kft decreasing during
the afternoon into early evening as a cold front approaches from
the north. Could see MVFR conditions mainly north late with a few
showers.

OUTLOOK...Non-VFR possible late Saturday night into Sunday in
showers. Non-VFR possible again Tuesday.

&&

.MARINE...
Update...Will issue the small craft advisory beginning at 4 am.
May take a few hours into Saturday before winds get down to the
surface with the warm advection but eventually winds/waves will
reach criteria. Winds will be dropping off early in the evening so
will take the advisory through 00z.

Original...High pressure will move east of the area tonight as
low pressure over the Upper Great Lakes drifts into Central
Ontario by 12Z Saturday. This will allow south to southwest winds
to increase overnight. Warm advection patterns can have difficulty
getting winds above 22 knots over the water. At this point in time
we will hold off on issuing a small craft advisory but if one is
needed it would be across the Western Basin of Lake Erie and
possibly along the Erie County lakeshore. Erie area may be able to
hold off until winds shift a bit more to the west ahead of a cold
front Saturday afternoon. As the cold front crosses Lake Erie
Saturday night winds will shift to the north and persist into
Sunday night. Another area of low pressure will be moving toward
the region Monday night into Tuesday. This will shift winds from
the east on Monday to a southerly direction on Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM to 8 PM EDT Saturday for
     LEZ144>149.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...Garnet
LONG TERM...Garnet
AVIATION...TK
MARINE...TK/Mullen
Hazardous weather outlook, Oct 28, 3:48 AM EDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EDT FRI OCT 28 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
348 AM EDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.